Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2006, 3:09 PM EDT for Tucker County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 3:09 PM EDT (19:09 UTC)
- Expired
- Apr 7, 2006, 3:39 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:00 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 7, 1:00 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 100 PM EDT FRI APR 7 2006 .SHORT TERM (TONIGHT AND SATURDAY)... SVR POTENTIAL RMNS THE CONCERN OF THE DAY WITH AREA UNDR SLGT RISK AS DEFINED BY SPC. AIRMASS IS DESTABILIZING OVR THE SRN CNTY WRNG AREA WHERE CLDS HAVE BKN AND MRNG RA HAS CONTRIBUTED TO THE LLVL MSTR SUPPLY. CDFNT IS SAGGING ACRS NRN OH AND IN AS OF 16Z WITH SFC WND GUSTING OVR 20 KT...AGGRAVATING MSTR CNVRGNC SITUATION. EXPECTING LINE OF TSRA TO SWEEP THE AREA LATE THIS AFTN AND EVE WITH THE CDFNT...DAMAGING WND AND HAIL A POSSIBILITY. OTHERWISE BLDG HIGH PRES/COOL N WND WL DRY SAT...HAVE ELIMINATED MRNG POP MENTION FOR ALL BUT SRN ZONES ON SAT MRNG. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... A LARGE RIDGE OF HIGH PRESSURE MOVING SLOWLY ACROSS THE OHIO VALLEY SUNDAY THROUGH TUESDAY WILL BRING DRY WEATHER AND SLOWLY MODERATING TEMPERATURES INTO THE MIDDLE OF THE WEEK. WARMER SOUTHERLY RETURN FLOW BY WEDNESDAY FOLLOWED BY A CHANCE FOR SHOWERS THURSDAY AS A COLD FRONT APPROACHES. HIGH PRESSURE SHOULD BRING A DRY END TO THE WEEK. && .AVIATION... ACTIVE WX WL CONT FOR THE NXT HALF DAY OR SO WITH IFR TO MVFR CONDITIONS OVR THE NRN PORTS/NR WARM FRONT...NOT EXPECTED TO RECOVER MUCH THIS AFTN...NOT TIL CDFNT SWEEPS THRU THE AREA THIS EVE AND INITIATES SOME DRY ADVCTN WHICH WL ERODE THE CIGS ON SAT MRNG. THE SRN TWO THIRDS OF THE CNTY WRNG AREA SHOULD SEE VFR CONDITIONS THIS AFTRNOON...BUT WITH SFC WND GUSTS ABOVE 20KTS. THIS BEFORE CDFNT MOVS THRU THIS EVE WITH CIGS AT OR JUST ABOVE IFR LVLS IN THE WAKE OF TSRA ON THE BNDRY. WND WL VEER TO THE N WITH THE FRONT WITH RECOVERY OF CONDITIONS AFTR DAYBREAK ON SAT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 7, 4:55 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EDT FRI APR 7 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-080900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 455 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT WIND GUSTS OVER 50 MPH, WIND DAMAGE, OR HAIL ONE-HALF INCH OR GREATER IN DIAMETER.
In the hours before
Special weather statement, Apr 7, 1:57 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EDT FRI APR 7 2006 MDZ001-WVZ023-041-071900- GARRETT MD-PRESTON WV-TUCKER WV- 157 PM EDT FRI APR 7 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...PRESTON AND TUCKER... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF THUNDERSTORMS OVER FELLOWSVILLE...MOVING EAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Apr 7, 3:04 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 304 PM EDT FRI APR 7 2006 MDZ001-WVZ023-041-072000- GARRETT MD-PRESTON WV-TUCKER WV- 304 PM EDT FRI APR 7 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...PRESTON AND TUCKER... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRENGTHENING THUNDERSTORMS NEAR SAINT GEORGE...MOVING NORTHEAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH DURING THE 3 OCLOCK HOUR. BE AWARE THAT FURTHER STRENGTHENING TO SEVERE LEVELS IS POSSIBLE. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| Apr 7, 7:56 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 49 min |
| Apr 7, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 67 min |
| Apr 7, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 32 min |
| Apr 7, 6:29 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.